Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Pink mark on nose, acne cream and hydrocortisone ineffective. Seborrhoeic dermatitis or sun exposure?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
A couple of months ago i washed my face and a red rash appeared on the side of my nose. Not crusty or anything just red skin. It went down to a sort of red/pinkish colour, it hadn't disappeared after a month so i went to my GP. He reckoned it was acne so gave me some cream for it. After a couple of weeks the cream still hadn't worked so i went back and tried some alternative acne cream, it still didn't go. So i booked an appointment with a dermatologist and he said it looks like minor Seborrhoeic dermatitis and gave me some hydrocortisone cream. Now after a week of using that there is still no change its just like a pink XXXXXXX on one side of my nose!!! are they any recommendations on what to do to get rid of it? Now because the cream hasnt helped at all im unsure if it is seborrhoeic dermatits as it doesnt really look like photo examples on the internet. Would using any type of skin whitening or bleaching help? or could it be damage due to sun exposure. Like i said it isnt scaly it just appears to be skin that looks pinkish/redish?
Posted Sun, 22 Apr 2012 in Pigmentation Problems
Answered by Dr. Bharat Chawda 6 hours later

I shall address your concern based on your current given information.

With history what you have submitted ,there seems to be two possibilities.
If it is just a red patch, the possibility could be of Seborrheic dermatitis or Rosacea.
In both these conditions we get to see redness over cheeks or sides of nose with mild burning sensation. In seborrheic dermatitis one usually observes scaling also.Other areas like scalp, eyebrows can also get involved.

In Rosacea patient usually complain of itching or burning sensation on exposure to sunlight or aggravation of symptoms on taking coffee, tea or spicy food items.

Along with seborhheic dermatitis one can have a fungal infection too over sides of nose.This needs to be ruled out.

Usually one would respond to hydrocortisone cream ,but other options are also there.

I would advise you not to use any bleaching cream or skin whitening cream at all as its not going to help you.

I would like to know few things which would help me suggest you better.
1) Your age & your skin type(complexion).
2) Is the lesion bilateral.
3) Any symptoms like itching or burning sensation.
4) Any aggravating factors like sunlight or food items.
5) Any other body parts involved.

Awaiting for your reply.

Dr.Bharat chawda.
Above answer was peer-reviewed by
Follow-up: Pink mark on nose, acne cream and hydrocortisone ineffective. Seborrhoeic dermatitis or sun exposure? 4 days later
I'm 20 year old with clear skin on all areas of my skin apart from there. It isnt bilateral its just on the one side. It itches very rarely but im unsure if thats due to putting creams on such as sudocream. There are no other body parts involved. A couple of weeks to getting it i was exposed to high sun temperatures being on holiday which my skin hasn't been exposed to in about 10 years so im unsure if that could be a factor. It is less of a red patch but more of a pink colour. As when i went to the dermotologist he said he thought it was seborrheic dermatitis but it doesnt seem to be reacting to hydrocortisone cream but yet making it burn putting it on and makes the area turn more of a red colour rather than a red. After applying the sudocrem it turns to a pink colour. If just keeping it clean and applying sudocrem would it reduce after time?
Answered by Dr. Bharat Chawda 2 hours later

Thank you for your reply,

Sudocream is a antiseptic cream ,its not going to help you much.

Since you have not responded to even hydrocortisone cream ,I would advise you to discontinue it.

You should start with a antifungal preparation like oral fluconazole or ketoconazole ,along with topical cream containing clotrimazole preparation.You should continue this for at-least 2 weeks to see the response .This would tell us whether the lesions is fungal or not.If you show good response then the medicine should be continued for another 2 weeks.Usually fungal infections are unilateral and thus we should rule it out first .

Since these medicines are prescription based medicines ,you need to consult a dermatologist for this .Kindly let me know the progress.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

“ Wish you Good Health”

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor